MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG 2ND GENERATION PRIMARY CONSOLE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH CENTRIMAG 2ND GENERATION PRIMARY CONSOLE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 201-90411
Medical Device Problem Codes Pumping Stopped (1503); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the pump motor was stopping.No additional information was provided.Related manufacturer reference number: 3003306248-2024-00036.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Section d4: corrected serial and lot numbers.Section h6: corrected medical device problem code.Section e3: corrected.Section d9 and h3: the device was returned under a separate event on 26jan2024 and evaluated under mfr #: 2916596-2024-00137.Manufacturer¿s investigation conclusion: the reported event of the pump motor stopping was unable to be confirmed.A log file was extracted from centrimag console 19303725.A review of the log file contained data spanning between 11feb2022 - 05feb2024, per timestamps.No atypical motor stops were observed on 18jan2024 as the system was not in use with a patient.The centrimag 2nd generation primary console (s/n: (b)(6)) was evaluated at the service depot.No physical anomalies were observed.The console was connected to the returned motor and a test loop.The system was run for several days and operated as intended.During the extended operation, the motor's cable was flexed throughout its entire length and no alarms activated.The motor and console underwent functional testing and passed without issue.The motor and console were returned to the customer site.Multiple attempts were made to obtain additional information from the customer regarding the event; however, no additional information was provided.The root cause for the reported event was unable to be conclusively determined through this analysis.The device history records were reviewed for the centrimag console (s/n: (b)(6)) and the console was found to pass all manufacturing and qa specifications.The 2nd generation centrimag system operating manual (rev.M) section 4 entitled "warnings & precautions" warns "one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedivas blood pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." the 2nd generation centrimag system operating manual (rev.M) section 10 entitled "emergency and troubleshooting" states that "the recommended practice whenever there is a 2nd generation centrimag primary console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the backup motor and console to continue patient support.Do not exchange individual motors or individual consoles during patient support." the 2nd generation centrimag system operating manual (rev.M) table 13 entitled ¿console alarms and alerts¿ addresses how to properly interpret and troubleshoot all system alarm.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG 2ND GENERATION PRIMARY CONSOLE
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key18605522
Report Number3003306248-2024-00035
Device Sequence Number9098249
Product Code DWA
UDI-Device Identifier07640135140672
UDI-Public07640135140672
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K131179
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-90411
Device Catalogue Number201-90411
Device Lot Number8570067
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer05/06/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date05/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown